Alert archive / Virginia / Gale Warnings in 2012
Gale Warning 16, NWS Baltimore/Washington
NWS Baltimore/Washington issued this gale warning at Apr 22, 2012, 3:42 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2012, 3:42 PM EDT (19:42 UTC)
- Expired
- Apr 22, 2012, 11:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Baltimore/Washington
The text
As transmitted, in the capitals the NWS used until 2016.
419 WHUS71 KLWX 221942 MWWLWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 342 PM EDT SUN APR 22 2012 ANZ535-230345- /O.UPG.KLWX.SC.Y.0099.000000T0000Z-120424T0400Z/ /O.NEW.KLWX.GL.W.0016.120422T1942Z-120423T1000Z/ /O.NEW.KLWX.SC.Y.0100.120423T1000Z-120424T0400Z/ TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- 342 PM EDT SUN APR 22 2012 ...GALE WARNING IN EFFECT UNTIL 6 AM EDT MONDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM MONDAY TO MIDNIGHT EDT MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 6 AM EDT MONDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 6 AM MONDAY TO MIDNIGHT EDT MONDAY NIGHT. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...34 TO 47 KNOTS WITHIN THE GALE WARNING. 18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. 18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ536-230345- /O.UPG.KLWX.SC.Y.0098.000000T0000Z-120424T0400Z/ /O.NEW.KLWX.GL.W.0016.120422T1942Z-120423T1000Z/ /O.NEW.KLWX.SC.Y.0100.120423T1000Z-120424T0400Z/ TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- 342 PM EDT SUN APR 22 2012 ...GALE WARNING IN EFFECT UNTIL 6 AM EDT MONDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM MONDAY TO MIDNIGHT EDT MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 6 AM EDT MONDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 6 AM MONDAY TO MIDNIGHT EDT MONDAY NIGHT. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...34 TO 47 KNOTS WITHIN THE GALE WARNING. 18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. 18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ530-531-538-539-230345- /O.UPG.KLWX.SC.Y.0099.000000T0000Z-120424T1000Z/ /O.NEW.KLWX.GL.W.0016.120422T1942Z-120423T1000Z/ /O.NEW.KLWX.SC.Y.0100.120423T1000Z-120424T1000Z/ CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD- 342 PM EDT SUN APR 22 2012 ...GALE WARNING IN EFFECT UNTIL 6 AM EDT MONDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM MONDAY TO 6 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 6 AM EDT MONDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 6 AM MONDAY TO 6 AM EDT TUESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...34 TO 47 KNOTS WITHIN THE GALE WARNING. 18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. 18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ532>534-537-540>543-230345- /O.UPG.KLWX.SC.Y.0098.000000T0000Z-120424T1000Z/ /O.NEW.KLWX.GL.W.0016.120422T1942Z-120423T1000Z/ /O.NEW.KLWX.SC.Y.0100.120423T1000Z-120424T1000Z/ CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND- 342 PM EDT SUN APR 22 2012 ...GALE WARNING IN EFFECT UNTIL 6 AM EDT MONDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM MONDAY TO 6 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 6 AM EDT MONDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 6 AM MONDAY TO 6 AM EDT TUESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...34 TO 47 KNOTS WITHIN THE GALE WARNING. 18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. 18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
387 WHUS71 KLWX 222056 MWWLWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 456 PM EDT SUN APR 22 2012 ANZ535-536-230500- /O.CON.KLWX.GL.W.0016.000000T0000Z-120423T1000Z/ /O.CON.KLWX.SC.Y.0100.120423T1000Z-120424T0400Z/ TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- 456 PM EDT SUN APR 22 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM MONDAY TO MIDNIGHT EDT MONDAY NIGHT... A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM MONDAY TO MIDNIGHT EDT MONDAY NIGHT. * WINDS...34 TO 47 KNOTS WITHIN THE GALE WARNING. 18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ530>534-537>543-230500- /O.CON.KLWX.GL.W.0016.000000T0000Z-120423T1000Z/ /O.CON.KLWX.SC.Y.0100.120423T1000Z-120424T1000Z/ CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND- 456 PM EDT SUN APR 22 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM MONDAY TO 6 AM EDT TUESDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM MONDAY TO 6 AM EDT TUESDAY. * WINDS...34 TO 47 KNOTS WITHIN THE GALE WARNING. 18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
971 WHUS71 KLWX 222348 MWWLWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 748 PM EDT SUN APR 22 2012 ANZ535-536-230800- /O.CON.KLWX.GL.W.0016.000000T0000Z-120423T1000Z/ /O.CON.KLWX.SC.Y.0100.120423T1000Z-120424T0400Z/ TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- 748 PM EDT SUN APR 22 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM MONDAY TO MIDNIGHT EDT MONDAY NIGHT... A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM MONDAY TO MIDNIGHT EDT MONDAY NIGHT. * WINDS...34 TO 47 KNOTS WITHIN THE GALE WARNING. 18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ530>534-537>543-230800- /O.CON.KLWX.GL.W.0016.000000T0000Z-120423T1000Z/ /O.CON.KLWX.SC.Y.0100.120423T1000Z-120424T1000Z/ CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND- 748 PM EDT SUN APR 22 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM MONDAY TO 6 AM EDT TUESDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM MONDAY TO 6 AM EDT TUESDAY. * WINDS...34 TO 47 KNOTS WITHIN THE GALE WARNING. 18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
826 WHUS71 KLWX 230211 MWWLWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1011 PM EDT SUN APR 22 2012 ANZ535-536-231015- /O.EXT.KLWX.GL.W.0016.000000T0000Z-120423T0300Z/ /O.EXT.KLWX.SC.Y.0100.120423T0300Z-120424T0400Z/ TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- 1011 PM EDT SUN APR 22 2012 ...GALE WARNING NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EDT MONDAY NIGHT... THE GALE WARNING IS NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT EDT MONDAY NIGHT. * WINDS...34 TO 47 KNOTS WITHIN THE GALE WARNING. 18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ530>534-537>543-231015- /O.EXT.KLWX.GL.W.0016.000000T0000Z-120423T0300Z/ /O.EXT.KLWX.SC.Y.0100.120423T0300Z-120424T1000Z/ CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND- 1011 PM EDT SUN APR 22 2012 ...GALE WARNING NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT TUESDAY... THE GALE WARNING IS NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM EDT TUESDAY. * WINDS...34 TO 47 KNOTS WITHIN THE GALE WARNING. 18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this gale warning went out at Apr 22, 2:51 PM EDT, 51 minutes earlier.
Area forecast discussion, Apr 22, 2:51 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
251 PM EDT SUN APR 22 2012
.SYNOPSIS...
LOW PRESSURE ALONG THE CAROLINA COAST WILL TRACK NORTH ALONG THE MID-
ATLANTIC COAST TONIGHT...BRINGING MUCH NEEDED PRECIPITATION TO THE AREA. THE
LOW WILL MOVE INTO NEW YORK STATE MONDAY. SCATTERED RAIN SHOWERS
ARE POSSIBLE DURING THE FIRST PART OF THE WEEK. A COLD FRONT LOOKS
TO CROSS THE REGION THURSDAY. HIGH PRESSURE SHOULD BUILD IN BEHIND
THE FRONT FOR FRIDAY AND THE WEEKEND.
&&
.NEAR TERM /TONIGHT/...
THIS HAS BEEN A MOST UNUSUAL 7 MONTHS OF WINTER WX - AN XTRMLY
TEPID DEC-MAR BOOKENDED BY SIG SNOWS IN OCT AND APR?
A WINT STORM WRNG HAS BEEN ISSUED FOR THE HIGHER ELEVS OF THE PTMC
HIGHLANDS FOR THNGT THRU MON NGT. TIME MOST LKLY TO RCV ACCUM WL
BE DURG THE DAY MON.
*THE KEY FOR MEDIA TO BRIEF THE PUBLIC ON WL BE HOW HVY/WET ANY
ACCUMULATION WL BE...NOT TO FOCUS AS MUCH ON AMTS AS IMPACTS. W/
TREES WELL INTO LEAF THE WEIGHT OF THIS SNOW WL CAUSE SERIOUS
IMPACTS..FM TREE LIMBS DOWN TO POWER LNS TO HOW HVY THIS WL BE
TO SHOVEL.*
*ELEVATION WL BE CRITICAL IN THIS STORM.* THE 12Z 850 MB ANLYS IS
NOT PARTICULARLY COLD - THE 0 DEG ISOTHERM RUNS FM ALB THRU
GARRETT CO TO ERN KY. THE 12Z GFS CONTINUES TO KEEP THE 000-850
THCKNS IN THE ENTIRE CWA ABV 1300 THRU THE ENTIRE EVENT.
WE HV 4-8" FCST IN THE WRNG AREA. ATTM TEMPS DO NOT APPEAR TO BE
VERY COLD - U30S-M40S AT ELEV. W/ XCPTN OF THE HIGHLANDS AREA
XPCTD TO STAY ABV FRZG TNGT.
I WAS BRIEFED TO LOOK AT THE APR 9-10/96 STORM AS A COMPARISON.
THAT WAS PRIMARILY A NJ-NEW ENGLAND STORM BUT THE HIGHLANDS OF ERN
W.V. APPEAR TO HV RCVD FM 3 TO 9". TDA THERE ARE SOME MET
COMPARISONS TO THAT STORM BUT THE MAPS WERE A LTL COLDER THEN/UPR
TCKNS LOWER...AND IT DID HAPPEN 2 WEEKS ERLR IN THE YR SO IT'S
HARD FOR ME TO THINK THIS WL BE A LARGER STORM THAN THAT WAS. I
SPOKE W/ GARRETT CO EOC - THEY STATE THEIR TREES ARE IN VARIOUS
STATES OF LEAF - THE SLOWER THE LEAVES HV BEEN TO COME OUT THE
BETTER.
E OF THE BLUE RDG PCPN TNGT WL ONLY BE RAIN. ATTM TOTALS HV BEEN
WELL BLO 1". RAIN WL CONT THRU THE NGT.
&&
.SHORT TERM /MONDAY/...
LOW PRES HUGGING THE CST WL TRACK TRACK IN NY STATE MON ALLOWING
COOLER AIR TO FILTER INTO THE MID ATLC. E OF THE HIGHLANDS WE'RE
CONTINUING THE WINTER STORM WTCH. THIS WAS INHERITED FM THE ERLR
SHIFT...AND ALTHO WE HONESTLY DON'T XPCT TO TAKE THAT AREA UP TO A
WRNG A COUPLE OF INCHES OF HVY WEST SNOW ARE PSBL WHICH COULD
STILL CAUSE PROBLEMS AS LEAVES ARE FURTHER ALONG. NEXT SHIFT WL HV
TO EVALUATE AND PSBLY CONVERT TO AN ADVSRY.
E OF THE BLU RDG NRLY FLOW/CLD CVR WL KEEP AREA IN MU40S. HIGHLANDS
ONLY IN THE 30S.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
THE MOST DYNAMIC WEEK OF WX WE HAVE SEEN IN THE PAST FEW
WEEKS...MAINLY BECAUSE OF THE CURRENT COASTAL SYSTEM SLIDING UP THE
ATLC SEABOARD. IT WILL TAKE A COUPLE OF DAYS TO COMPLETELY EXIT THE
AREA TOWARD THE NORTH...MAINLY LEAVING DRIER...BREEZY AND COOL WX
DURING THE EARLY PART OF THE WEEK. ONE OF THE SEVERAL UPPER VORTS
SWINGING AROUND THIS LARGE LOW PRESSURE SYSTEM AS IT MOVES INTO SERN
CANADA WILL BE DIRECTED DOWN TOWARD THE MID ATLC DURING THE LATER
PART OF THE WEEK. THE UPPER PATTERN WILL BE SELY...WHICH WILL DRY
OUT THE AREA IMMEDIATELY BEHIND THE EXITING SYSTEM...BUT IT WILL
DRAG ARE SMALLER BUT POTENT UPPER WAVE TOWARD THE AREA.
AN INTERESTING ELEMENT TO THE SYSTEM/S ARRIVAL WILL BE AN ELONGATED
UPPER RIDGE FLATTENED OUT OVER THE GULF AND SRN ATLC. THIS WILL
PREVENT THE SRN FLANK OF THE SYSTEM FROM MOVING SOUTH OF THE VA/NC
BORDER AND KEEP MUCH OF THE PRECIP STREWN OUT ACROSS THE MID ATLC
/SO...ANOTHER GOOD CHANCE FOR RAIN/. EXPECTED ARRIVAL OF SHOWERS
WILL BE LATE WED...THEN BATCHES OF RAIN WILL SLIDE ACROSS THE MID
ATLC THRU LATE THU NIGHT. THE COLD FRONT WILL THEN BECOME STATIONARY
FROM WEST-TO-EAST ORIENTING ITSELF FROM THE MID MS VLY TO THE VA
TIDEWATER REGION. A COUPLE MORE WEAK SURGES OF LOW PRESSURE WILL
THEN RIDE ALONG THIS BOUNDARY...KEEPING LOW CHANCES FOR PRECIP INTO
NEXT WEEKEND /MAINLY JUST TO OUR SOUTH/.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
LOW-END MVFR AND UPPER-END IFR CIGS WILL MOVE IN FROM THE SOUTH
OVER THE NEXT FEW HRS. IFR CONDS XPCTD TNGT. PERIODS OF RAIN WILL
LINGER INTO THE LATE NIGHT HRS. THE MAIN CONCERNS IN THE NEAR TERM
WILL BE DROPPING CIGS AND BREEZY LOW LEVEL WINDS. THE STRONGER
GUSTS ACROSS THE I-95 CORRIDOR TO THE BLUE RIDGE WILL BE IN THE
20-25 KT RANGE. THE STRONGEST WINDS WILL ACTUALLY IN THE LOWEST
2-3 KFT...THEN WINDS DECREASE SLIGHTLY FURTHER UP.
AS THE COASTAL LOW NEARS THE REGION...WINDS WILL STRENGTHEN CLOSER
TO THE BAY BUT CIGS WILL BEGIN TO IMPROVE LATE. A FEW LIGHT SHOWERS
WILL REMAIN OVER THE REGION INTO EARLY MONDAY BUT BEGIN TO DRY OUT
AS WINDS BEGIN TO STRENGTHEN TOWARD THE AFTN HRS. PEAK GUSTS TMRW
WILL RANGE INTO THE M-U20KT AND FEW 30KT AT THE SFC.
BREEZY SFC WINDS WILL LINGER INTO MID WEEK...STILL UNDER THE
INFLUENCE OF THE UPPER LEVEL LOW THAT WILL BE MOVING TOWARD SERN
CANADA. TUE INTO WED...CONDITIONS WILL IMPROVE BRIEFLY UNTIL ANOTHER
FAST-MOVING UPPER WAVE ARRIVES W/ MORE SHOWERS TO CLOSE OUT THE WORK
WEEK.
&&
.MARINE...
SOLID SCA CONDITIONS OVER THE WATERS...WHICH WILL STRENGTHEN OVER
THE COURSE OF THE AFTN/EVE. NEAR GALE GUSTS WILL OCCUR LATER THIS
EVE AND INTO THE EARLY MRNG HRS AS THE SFC LOW MOVES UP PARALLEL TO
THE COAST. AS THE LOW MOVES UP TOWARD SRN NEW ENGLAND TOWARD SUNRISE
MONDAY...WINDS WILL DROP OFF TO LOW-END SCA FOR A FEW HRS. THIS
BRIEF LULL WILL ONLY LINGER INTO THE MID MRNG HRS MONDAY...THEN A
STRONG PUSH OF NWLY WINDS WILL ARRIVE BACK INTO THE 25-30KT RANGE
AND LAST THRU THE REST OF THE DAY.
SCA CONDITIONS WILL BE POSSIBLE EACH DAY FOR THE FIRST HALF OF THE
WEEK...THEN A BRIEF LULL WED INTO THU BUT JUST BEFORE ANOTHER COLD
FRONT ARRIVES LATE THU INTO FRI.
&&
.TIDES/COASTAL FLOODING...
W/ NRLY WINDS TIDES HV DROPPED BLO NRML. TMRW THESE ARE XPCTD TO
BECOME NWRLY SO WATER WL NOT PILE UP IN EITHER THE BAY OR PTMC.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...WINTER STORM WARNING FROM 11 PM THIS EVENING TO 8 AM EDT
TUESDAY FOR MDZ501.
WINTER STORM WATCH FROM MONDAY MORNING THROUGH TUESDAY MORNING
FOR MDZ502.
VA...WINTER STORM WARNING FROM 11 PM THIS EVENING TO 8 AM EDT
TUESDAY FOR VAZ503.
WINTER STORM WATCH FROM MONDAY MORNING THROUGH TUESDAY MORNING
FOR VAZ504.
WV...WINTER STORM WARNING FROM 11 PM THIS EVENING TO 8 AM EDT
TUESDAY FOR WVZ501-503-505.
WINTER STORM WATCH FROM MONDAY MORNING THROUGH TUESDAY MORNING
FOR WVZ050-055-502-504-506.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT TUESDAY FOR ANZ530>534-
537>543.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT MONDAY NIGHT FOR
ANZ535-536.
&&
PRODUCTS...WOODY!/GMS/CJLHazardous weather outlook, Apr 22, 1:27 PM EDT, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 127 PM EDT SUN APR 22 2012 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 231530- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 127 PM EDT SUN APR 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...THIS AFTERNOON AND TONIGHT MODERATE RAINFALL WILL BE CAPABLE OF PRODUCING LOCALIZED FLOODING ALONG THE INTERSTATE 95 CORRIDOR. A SHARP GRADIENT IN RAINFALL AMOUNTS IS EXPECTED...BRINGING UNCERTAINTY AS TO EXACT AMOUNTS AND IMPACTED LOCATIONS. A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH TONIGHT FOR THE TIDAL POTOMAC RIVER AND MARYLAND CHESAPEAKE BAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SMALL CRAFT ADVISORY IS IN EFFECT MONDAY FOR THE TIDAL POTOMAC RIVER AND MARYLAND CHESAPEAKE BAY. A GALE WARNING MAY BE NEEDED DURING THIS TIME FOR A PORTION OF THE WATERS. A SMALL CRAFT ADVISORY LIKELY WILL BE NEEDED MONDAY NIGHT AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-231530- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 127 PM EDT SUN APR 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...THIS AFTERNOON AND TONIGHT ACCUMULATING SNOWFALL IS EXPECTED TO BEGIN LATE TONIGHT AT HIGHER ELEVATIONS IN THE POTOMAC HIGHLANDS. A WINTER STORM WARNING IS IN EFFECT LATE TONIGHT FOR THE HIGHER ELEVATIONS OF THE ALLEGANY FRONT. REFER TO THE LATEST HAZARD MESSAGE /WSWLWX/ FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE WINTER STORM WARNING WILL BE IN EFFECT MONDAY AND MONDAY NIGHT FOR THE WEST FACING SLOPES OF THE ALLEGHENY FRONT. A WINTER STORM WATCH REMAINS IN EFFECT FOR PORTIONS OF EASTERN WEST VIRGINIA AND WESTERN MARYLAND. REFER TO THE LATEST HAZARD MESSAGE /WSWLWX/ FOR DETAILS. SUB-FREEZING OVERNIGHT TEMPERATURES ARE POSSIBLE MONDAY NIGHT... ESPECIALLY AT HIGHER ELEVATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PLEASE RELAY ANY REPORTS OF SNOW TO THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 11:34 PM EDT | Small Craft Advisory | LWX | 16 hr | |
| Apr 22, 1:20 PM EDT | Winter Storm Warning | LWX | Highland | 21 hr |
| Apr 22, 3:42 PM EDT | Small Craft Advisory | LWX | 54 hr | |
| Apr 22, 5:29 PM EDT | Winter Weather Advisory | LWX | Highland | 28 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.